switching Pristiq to Nardil... only 15 mg daily for a month???? - Social Anxiety Forum
 
Thread Tools
post #1 of 5 (permalink) Old 03-17-2009, 04:58 PM Thread Starter
 
Join Date: Mar 2009
Posts: 2

switching Pristiq to Nardil... only 15 mg daily for a month????


Just wondering if my doc knows what he is doing... from all the medical information I have read on Nardil, 15 mg once a day seems very low for a month's time... my doc says he isn't very experienced with MAOI's... what should my starting dose be, and my titrate schedule be based on the facts so I can ask him about it? I don't want to feel like crap for that long, especially when going through Pristiq withdrawal...
swoody is offline  
Sponsored Links
Advertisement
 
post #2 of 5 (permalink) Old 03-17-2009, 09:01 PM
SAS Member
 
Medline's Avatar
 
Join Date: Sep 2008
Gender: Male
Posts: 2,403
I hope you had a 2 week break between Nardil and the SSRI? IMHO one can titrate Nardil up 15mg / week.
Medline is offline  
post #3 of 5 (permalink) Old 03-17-2009, 10:46 PM
SAS Member
 
Jimminy_Billy_Bob's Avatar
 
Join Date: Nov 2008
Location: Australia
Gender: Male
Age: 34
Posts: 266
your doc is just being cautious. Very good idea to start out slow. I increased far too quick in the first week and ended up feeling worse during this time. I got up to 75mg in the first 2 weeks which is far too quick but the transition after this time was almost magical.

I hit the euphoric period and felt absolutely awesome for about 2 - 3 weeks after this initial time. I got the full body pleasure feelings, and I remember particularly that sleep and resting was the best feeling I ever experienced. I'm a smoker and everytime I had one it filled me with a huge dopamine rush that was pure bliss (not that I recommend smoking).

I happened to be on holidays for a week during this euphoric time, and I remember after a big night of drinking (which felt awesome by the way) I was lying on the beach and felt the best I have in my life. I drank pretty much every night and had no hang overs at all, just felt extremely good the next day.

Anyway, my rant is over, but I think the sun and exercise helped the nardil get into my system better so make sure you get plenty of both, and good luck!
Jimminy_Billy_Bob is offline  
 
post #4 of 5 (permalink) Old 03-18-2009, 02:47 PM Thread Starter
 
Join Date: Mar 2009
Posts: 2
Thanks for the info... Medline, my doc said only 2 days between... I researched a little on Pristiq (an SNRI) and it stated about a 7 day washout period, and that sounds a bit safer than what my doc recommended... so my withdrawals are gonna be bad coming down this quick, but oh well... I might not fill the Nardil till a bit later depending how my withdrawals go from Pristiq... does anyone know if it is ok to rotate between 5-htp and st. john's wort every other day (low doses of both, I have tried it the past 2 days and it seems to relieve some withdrawal symptoms) and give myself a couple days off of those before going on Nardil? I wouldn't think it would cause a hypertensive crisis since both supplements have VERY short half-lives... I just need something to help my withdrawals is all...
swoody is offline  
post #5 of 5 (permalink) Old 03-18-2009, 04:04 PM
SAS Member
 
Jimminy_Billy_Bob's Avatar
 
Join Date: Nov 2008
Location: Australia
Gender: Male
Age: 34
Posts: 266
I have read that some supplements can help withdrawal for some people, but its not garenteed for everyone. B vitamins, good quality fish oil, an antioxidant called glutathoine. As for 5htp and st johns wort, they might be a bit risky but I have read of some people using them for withdrawal with some positive effect. I would stick to nutritional supplements, antioxidants and exercise etc. You probably dont want to develop serotonin syndrome while you are withdrawing
Jimminy_Billy_Bob is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
Pristiq ShawnnyK Medication 17 04-29-2016 06:26 AM
Pristiq steelpenguin79 Medication 27 04-09-2010 11:12 PM
If i taken klonopin for over a month daily & want to take drug holidays.... LEO123 Medication 5 09-01-2009 09:09 PM
Pristiq metamorphosis Medication 9 01-19-2009 01:15 PM
Washout peroid for switching from nardil to parnate fraidycat Medication 0 10-01-2008 06:30 PM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome